Alert archive / Nebraska / Wind Chill Advisories in 2015
Wind Chill Advisory 5, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Dec 17, 2015, 7:52 PM MST for 12 counties in Nebraska. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2015, 7:52 PM MST (02:52 UTC)
- Expired
- Dec 18, 2015, 2:12 AM MST
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 77 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WWUS43 KLBF 180252 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 852 PM CST THU DEC 17 2015 NEZ004-005-022>025-035>037-056-057-059-094-181500- /O.NEW.KLBF.WC.Y.0005.151218T0252Z-151218T1500Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...ANTIOCH...LAKESIDE...SPARKS... VALENTINE...CRESCENT LAKE NWR...OSHKOSH...LEWELLEN...ASHBY... HYANNIS...WHITMAN...MULLEN...THEDFORD...HALSEY...ARTHUR...TRYON... RINGGOLD...STAPLETON...CHAPPELL...BIG SPRINGS...KEYSTONE... KINGSLEY DAM...LEMOYNE...OGALLALA...ROSCOE...NORTH PLATTE... CODY...ELI...MERRIMAN...KILGORE 852 PM CST THU DEC 17 2015 /752 PM MST THU DEC 17 2015/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST /8 AM MST/ FRIDAY. WINDS...WEST AROUND 10 MPH WIND CHILL VALUES...ARE EXPECTED TO FALL BETWEEN -20 TO -29 DEGREES FAHRENHEIT LATE TONIGHT AND THROUGH EARLY TOMORROW MORNING IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE CONDITIONS....COVER EXPOSED SKIN WHEN VENTURING OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MOLDAN
1 follow-up statement
390 WWUS43 KLBF 180912 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 AM CST FRI DEC 18 2015 NEZ004-005-022>025-035>037-056-057-059-094-181015- /O.CAN.KLBF.WC.Y.0005.000000T0000Z-151218T1500Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...ANTIOCH...LAKESIDE...SPARKS... VALENTINE...CRESCENT LAKE NWR...OSHKOSH...LEWELLEN...ASHBY... HYANNIS...WHITMAN...MULLEN...THEDFORD...HALSEY...ARTHUR...TRYON... RINGGOLD...STAPLETON...CHAPPELL...BIG SPRINGS...KEYSTONE... KINGSLEY DAM...LEMOYNE...OGALLALA...ROSCOE...NORTH PLATTE... CODY...ELI...MERRIMAN...KILGORE 312 AM CST FRI DEC 18 2015 /212 AM MST FRI DEC 18 2015/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL ADVISORY. WITH HIGH PRESSURE BUILDING INTO WESTERN NEBRASKA OVERNIGHT...WINDS HAVE DECREASED TO UNDER 10 MPH. THE COMBINATION OF LIGHT WINDS AND TEMPERATURES IN THE UPPER SINGLE DIGITS TO AROUND 12 DEGREES...WILL LEAD TO WIND CHILLS OF ZERO TO MINUS 15 OVERNIGHT. SINCE WIND CHILLS ARE WELL ABOVE -20 TO -30 DEGREES...THE WIND CHILL ADVISORY WILL BE CANCELLED. $$ CLB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 17, 7:39 PM MST, 13 minutes earlier.
Area forecast discussion, Dec 17, 7:39 PM MST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 839 PM CST THU DEC 17 2015 .UPDATE... ISSUED AT 836 PM CST THU DEC 17 2015 TEMPERATURES FALLING QUICKER THAN PREVIOUS FORECAST EXPECTED. HAVE ADJUSTED TEMPERATURES ABOUT 3F TO 5F DEGREES LOWER THAN COLDEST GUIDANCE. WINDS WILL STAY UP PART OF THE NIGHT BUT WILL DECOUPLE AT SUNRISE AND NO CLOUD COVER SO SHOULD RADIATE OUT LIKE LAST NIGHT. WITH THE COLDER TEMPERATURES HAVE FALLEN INTO THE CRITERIA FOR WIND CHILL ADVISORY. ADVISORY WILL BE ISSUED FOR AREAS NORTH OF INTERSTATE 80 AND WEST OF HIGHWAY 83. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 311 PM CST THU DEC 17 2015 TONIGHT AND FRIDAY...MAIN CONCERN WILL BE LOW TEMPERATURES TONIGHT. HAVE TRENDED COOLER WITH LOWS LAST NIGHT IN THE SINGLE DIGITS TO BELOW ZERO OVER DEEPER SNOW PACK...TEND TO THINK TEMPERATURES WILL TANK ONCE AGAIN TONIGHT WITH CLEAR SKIES AND SNOW PACK. SUPPORT FROM MAV AND MET GUIDANCE SUGGEST LOWS NEAR ZERO ACROSS PARTS OF NORTHWESTERN NEBRASKA. HIGHS TOMORROW WILL BE WARMER ACROSS SOUTHWEST NEBRASKA WITH HIGHS REACHING MID 30S TO LOW 40S. TEMPERATURES ACROSS THE NORTH WILL REMAIN COOL AS COMBINATION OF SNOW PACK AND ARTIC AIRMASS WILL KEEP HIGHS IN THE 20S/30S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 311 PM CST THU DEC 17 2015 FRIDAY NIGHT THROUGH SUNDAY...THE BASIC FORECAST CONTINUES TO ADVERTISE A SURGE OF WARM AIR FRIDAY NIGHT THROUGH SUNDAY MORNING. QUESTIONABLE VERTICAL MIXING HEIGHTS FROM SNOW COVER COMPLICATES THE TEMPERATURE FORECAST. THE MOSTLY SOUTH WINDS SHOWN IN THE MODEL CONSENSUS ALSO LIMIT MIXING VERSUS THE CLASSIC CHINOOK WITH WEST WINDS PLUS THE SOUTH WINDS WOULD BE RECYCLING COOL AIR NORTH. THE LATEST GUIDANCE IS COOLER SUGGESTING HIGHS SATURDAY IN THE 40S TO NEAR 50. THE BIAS CORRECTED ECM WAS THE WARMEST INDICATING LOWER 50S THROUGHOUT THE FCST AREA. THE FCST USES THE COOLER GUIDANCE MENTIONED ABOVE. A WEAK ARCTIC COLD FRONT SHOULD SWEEP INTO NRN NEB SUNDAY MORNING. THE NAM...GFS AND ECM INDICATE STRATUS WILL FORM DURING THE PERIOD OF COLD AIR ADVECTION. ONCE AGAIN THE ECM BIAS CORRECTED WAS THE WARMER MODEL. GIVEN THE TIMING OF FRONT...NEAR NOON ACROSS SWRN NEB...40S WOULD BE EXPECTED SOUTH AND 30S NORTH BUT ERRORS COULD BE LARGE. H850MB TEMPERATURES ARE 10-15C WHICH COULD PRODUCE A BRIEF TEMPERATURE SPIKE AS THE FRONT MOVES THROUGH AND THE SFC INVERSION BREAKS LOOSE. JUST 20S FOR LOWS SUNDAY MORNING WITH THE VERY WARM AIR OVERHEAD. TEENS TO NEAR 20 ARE EXPECTED SATURDAY MORNING AND THESE LOWS MAY OCCUR LATE EVENING DEPENDING ON THE PROGRESS OF THE WARM AIR. SUNDAY NIGHT THROUGH THURSDAY...THE MODELS CONTINUE TO ADVERTISE A WESTWARD MIGRATING UPPER LEVEL RIDGE ACROSS THE ATLANTIC WITH ITS ORGINS OVER THE SAHARA DESERT. BY THURSDAY THIS RIDGE IS OVER THE WRN ATLANTIC AND BUILT TO 596 DM WHICH IS SUMMER. WEST OF THE MISSISSIPPI...HEIGHTS LOWER...BUT MAINLY WEST OF THE CONTINENTAL DIVIDE. THE RESULT IS GENERALLY MILD TEMPERATURES AND INCREASING MOISTURE AS SFC HIGH PRESSURE BECOMES STATIONARY ACROSS THE ATLANTIC AND THE DEEPENING TROF KEEPS THE FCST AREA IN A MODEST WARM AIR ADVECTION REGIME. THE GFS OPERATIONAL INDICATES A BETTER SNOW CHANCE THAN THE ECM AS WEAK DISTURBANCES MOVE THROUGH WY AND INTO NEB WEDNESDAY AND THURSDAY. THESE SNOW CHANCES COULD VERIFY AS HEIGHTS LOWER ACROSS THE WEST ALLOWING FOR DISTURBANCES TO MOVE EAST INTO NEB. THE GFS ENSEMBLE IS MORE LIKE THE ECM SUGGESTING ISOLATED SNOW CHANCES. THE FCST COULD GO EITHER WAY AS WYOMING IS A FERTILE GROUND FOR EASTWARD MOVING DISTURBANCES. POPS ARE ISOLATED FOR THIS FORECAST. LATER FORECASTS COULD INCLUDE A HIGHER SNOW CHANCE AND IF THE HIGHER SNOW CHANCES MATERIALIZE IN LATER FORECASTS... TEMPERATURES WEDNESDAY AND THURSDAY WOULD BE IN THE 30S. FOR THIS FORECAST HIGHS MONDAY THROUGH WEDNESDAY ARE IN THE 40S WITH COOLER 30S THURSDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 550 PM CST THU DEC 17 2015 VISUAL FLIGHT RULES THROUGH FRIDAY AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 9 AM CST /8 AM MST/ FRIDAY FOR NEZ004- 005-022>025-035>037-056-057-059-094. && UPDATE...POWER/MOLDAN SHORT TERM...GOMEZ LONG TERM...CDC AVIATION...POWER
Hazardous weather outlook, Dec 17, 2:18 PM MST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CST THU DEC 17 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-182130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 318 PM CST THU DEC 17 2015 /218 PM MST THU DEC 17 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) GOMEZ
Nearby
Wind Chill Advisories in Nebraska, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.